Thunderstorm Wind, Jefferson
- When
- July 17, 8:34 PM EST
- Where
- Jefferson County, Le Raysville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.067, -75.767
An isolated thunderstorm downed trees and power lines.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BUF wrote it up.
An isolated thunderstorm downed trees and power lines.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Jul 17, 1:40 PM EST, 6 hours 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 240 PM EDT THU JUL 17 2003 GORGEOUS SUMMER AFTERNOON IN PROGRESS ACROSS ALL OF WRN AND CNTRL NY WITH PLENTY OF SUN, LOW HUMIDITY AND TEMPS OF 77-84...COOLEST NEAR LAKES. HOWEVER...WEAK COLD FRONT EXTENDS FROM GGN BAY TO CNTRL MICH AND CONTINUES TO MAKE SLOW BUT STEADY SOUTHWARD PROGRESS. AIRMASS AHEAD OF FRONT IS FAIRLY DRY...ESP FOR THE SEASON...SO CLOUD COVER IS PATCHY. A THIN RIBBON OF SHOWERS AND ISOLD TSTMS ALONG FRONT OVER MICH BUT VERY LITTLE ACTIVITY OVER SRN ONTARIO SO FAR. HOWEVER...RUC AND ETA12 CONTINUE TO SHOW SOME DEVELOPMENT NEXT FEW HOURS IN YXU-YYZ CORRIDOR AND CONCUR...AND WITH DECENT SW LAKE FLOW...THIS WILL ADD SOME CONVERGENCE ACROSS NIAG PENINSULA SO WE WILL SEE SCATD SHWRS/TSTMS EARLY THIS EVENING IN THAT AREA. THIS ACTIVITY WILL HOP OVER LAKE AND REINITIATE ALONG SOUTH SIDE OF LAKE SHADOW EARLY THIS EVE AS WELL SO SCATD ACTIVITY FROM SRN TIER INTO GEN VALLEY BY MID-LATE EVENING AS WELL. FINALLY...FRONTAL SHOWERS WILL CROSS ENTIRE AREA LATER THIS EVENING AND TWD MIDNIGHT. ALL THIS BEING SAID...EXPECT ACTIVITY TO REMAIN SCATD SO WILL USE CHC POPS ALL AREAS AND INCLUDE TSTM FOR EVENING ONLY...BASED ON UPSTREAM HISTORY. ALL MODELS SHOW FAIRLY GOOD PUSH OF DRIER AIR FOR FRIDAY...SO WILL GO WITH MOSTLY SUNNY NORTH ZONES BLENDING TO CLOUDS GIVING WAY TO SUN SRN TIER. MOS/MAV TEMPS FINE. WEEKEND LOOKS GOOD BUT NOT A LOCK AS WE WILL BE THREATENED ALONG OUR EDGES. ANOMALOUSLY STRONG UPPER LOW WILL TAKE UP RESIDENCE OVER CENTRAL QUEBEC...BUT FAR ENOUGH NORTH TO LIMIT ANY WRAPAROUND INFLUENCE ON OUR REGION TO JUST COOL WESTERLY BREEZES AND SOME CLOUD. ETA ACTUALLY SPITS OUT TRIFLING AMOUNTS OVER OUR NORTH COUNTRY SAT BUT POPS IN 25-30 RANGE WITH GFS DRIER. WILL HOLD OFF ON ANY MENTION FOR NOW. REST OF REGION WILL BE QUITE COOL SAT WITH 850 TEMPS ONLY IN +6 TO 8 RANGE...SO EXPECT PLENTY OF CU TO DEVELOP AND THEN FLATTEN...WILL GO WITH PTLY CLDY ALL ZONES AND SEPTEMBERLIKE L70S AT BEST. SFC RIDGE BUILDS ACROSS NORTHEAST SUNDAY AND MONDAY...BUT WEAK TROFFING STILL EXISTS AT 300-500MB. UPPER LOW LOSES ITS INFLUENCE...THEN MODELS BRING SUCCESSIVE CONVECTIVE COMPLEXES FROM MISS VALLEY ACROSS MICH TO ONTARIO JUST TO OUR NORTH LATER SUNDAY INTO MONDAY. 850S REBOUND TO MORE SEASONABLE LEVELS. ETA HAS ONE COMPLEX BRUSHING NIAG REGION SUN AFTERNOON BUT 20 POPS WILL DO FOR NOW. WILL GO WITH P/SUNNY ALL ZONES AND 75-80. GFS HAS FLIP-FLOPPED ON MONDAY WITH 12Z RUN SLOWER AND FURTHER WEST WITH NEXT SYSTEM THAN 06Z RUN (MORE LIKE 00Z RUN). AGREE WITH HPC IN SLOWING MATTERS DOWN AS UPPER TROF STEEPENS TO OUR WEST...SO THIS SHOULD HOLD OFF ANY SHOWERS UNTIL LATE MONDAY OR MONDAY NIGHT. WILL LEAVE MONDAY DRY AND WARM AT THIS STAGE BUT BRING POPS IN MON NT FROM WEST TO EAST. TUES AND WED LOOKS UNSETTLED AND COOL AS UPPER LOW DEEPENS AND SLOWS OVER NEW ENG. SOME IMPROVEMENT POSSIBLE THURS BUT THIS IS WAY OUT. THATS IT FROM THE SUNNY BUF THIS AFTERNOON. PLENTY OF COLLAB WITH NEIGHBORING OFFICES...THANKS. GRIDS POSTED. WRKZONES AVAIL BY 320. ON STREET BY 345. TAKE IT EASY. .BUF...NONE. MCLAUGHLIN
NYZ001>008-010>014-019>021-085-170945- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 353 AM EDT THU JUL 17 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.ERH.NOAA.GOV/BUF/.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2003Every state in 2003This day in weather historyWarnings in New York, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5375567.